Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 2, 2016, 6:34 AM CDT for Scotland County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 6:34 AM CDT (11:34 UTC)
- Expired
- Aug 2, 2016, 7:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
County Scotland County, MO
The radar
The Quad Cities radar (KDVN), 179 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
640
WWUS83 KDVN 021134
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 AM CDT TUE AUG 2 2016
IAC177-MOC199-021230-
VAN BUREN-SCOTLAND-
634 AM CDT TUE AUG 2 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN VAN BUREN AND
SCOTLAND COUNTIES EARLY THIS MORNING...
AT 632 AM CDT...STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP AND
MOVE SLOWLY SOUTHEAST ACROSS THE AREA.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...KEOSAUQUA...MILTON...CANTRIL...RUTLEDGE...SOUTH GORIN...
GRANGER...GREENSBURG...CRAWFORD...ARBELA...MOUNT STERLING...AZEN...
MEMPHIS MEMORIAL AIRPORT...BIBLE GROVE...LEBANON...SPILLMAN MOUND...
SCOTLAND COUNTY FAIRGROUNDS...LACEY KEOSAUQUA STATE PARK...
PROSPECT GROVE AND ETNA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. A FLASH FLOOD WARNING REMAINS IN EFFECT
UNTIL 1130 AM FOR WESTERN SCOTLAND COUNTY. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4059 9235 4060 9218 4076 9218 4075 9194
4030 9195 4030 9235
TIME...MOT...LOC 1132Z 338DEG 9KT 4052 9229
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:40 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 3:40 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 340 AM CDT TUE AUG 2 2016 .SYNOPSIS... Issued at 311 AM CDT Tue Aug 2 2016 Two primary areas of thunderstorms impacted the region during the overnight hours. A large cluster of storms was pushing into western Iowa, with another batch in northeast Missouri. Warm and humid air remained in place across the area, with early morning temperatures in the upper 60s to low 70s. && .SHORT TERM...(Today and Tonight) ISSUED AT 311 AM CDT Tue Aug 2 2016 Another tricky forecast for the short term period with uncertainties in convective trends, temps, and heat indices. In the near term, storms are continue to fire and expand into the far southwest along the nose of the 850mb moisture transport. Most CAMS have storms festering across the south this morning, and there is also some potential for western Iowa convection to ride the MU Cape gradient into the south after daybreak. Severe storms not expected this morning, but will have to monitor for heavy rain and localized flooding. Later this afternoon and tonight, there is less confidence in timing and coverage of storms. There may be somewhat of a lull during the early afternoon before an uptick by late afternoon/evening as a vort max moves through. Most of the forecast area is in the SPC day 1 marginal risk area for isolated strong wind gusts, but weak deep layer shear should preclude a significant severe weather threat. The main issue will be localized flooding due to slow moving/back-building storms in the weak flow. Cloud debris from morning storms is expected to again keep temperatures from rising too dramatically today, and that is expected to keep afternoon heat index values mostly under advisory criteria. Some areas in the far south could approach the 100 degree mark, but this can be handled with a Special Weather Statement later if necessary. .LONG TERM...(Wednesday through Monday) ISSUED AT 311 AM CDT Tue Aug 2 2016 Forecast focus on hot weather mid week and chances for storms. Wednesday through Thursday night: This is the time frame for the warmest part of the week. Heat dome will be over the area and there appears to be enough of a cap to suppress convection until Thursday night. This is when a cold front will arrive with sufficient CAPE but deep layer shear is weak. Ahead of the front temperatures will rise well into the 80s to lower 90s on Wednesday then in the lower to mid 90s on Thursday. Heat index values will rise to 100 to 105 south of Interstate 80 on Wednesday and 100 to 110 on Thursday for much of the cwa. Heat headlines may be needed during this time. Friday through Monday: Low confidence as models are quite different in their solutions. The ECMWF has the cwa on the edge of the cap with the frontal boundary stalled across our southern counties. This puts the cwa in several rounds of mcs activity, especially Sunday through Monday. The GFS keeps the front well south into MO until towards Monday and then brings an mcs into the cwa. The consensus models has cooler temperatures during this period with highs mainly in the upper 70s to lower 80s. HAASE && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) ISSUED AT 1134 PM CDT Mon Aug 1 2016 Generally VFR conditions to prevail with episodes of isolated to scattered showers and thunderstorms possible. The best chances should be late this morning and afternoon. Confidence remains low and thus do not have any PROB30 groupings though MVFR conditions are possible with any stronger precipitation. Winds will tend to be light southeasterly at 5 to 15 kts. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...Haase AVIATION...Nichols
Hazardous weather outlook, Aug 2, 4:25 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 AM CDT TUE AUG 2 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 425 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE. THE MAIN ISSUE WILL BE SLOW MOVING AND REPEATED THUNDERSTORMS THAT COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. TEMPERATURES IN THE 80S...COMBINED WITH HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. THERE WILL BE MORE CHANCES FOR THUNDERSTORMS SUNDAY AND MONDAY. THE SEVERE WEATHER THREAT APPEARS LOW. HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 RANGE ALONG AND SOUTH OF INTERSTATE 80 WEDNESDAY. THE HEAT INDEX WILL THEN SOAR INTO THE 105 TO 110 RANGE ON THURSDAY OVER MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RP KINNEY/HAASE
In the hours before
Special weather statement, Aug 2, 4:42 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT TUE AUG 2 2016 MOC199-021045- SCOTLAND- 442 AM CDT TUE AUG 2 2016 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT WESTERN SCOTLAND COUNTY EARLY THIS MORNING... AT 437 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUED TO DEVELOP AND MOVE SOUTHEAST...IMPACTING WESTERN SCOTLAND COUNTY. LOCATIONS IMPACTED INCLUDE... GREENSBURG...CRAWFORD...BIBLE GROVE...SPILLMAN MOUND... KILWINNING AND THE INDIAN HILLS CONSERVATION AREA. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HOURLY RAINFALL AMOUNTS OF AN INCH OR MORE WILL CONTINUE THROUGH SUNRISE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4059 9235 4030 9214 4030 9235 TIME...MOT...LOC 0937Z 240DEG 49KT 4071 9150 RP KINNEY
Special weather statement, Aug 2, 6:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 AM CDT TUE AUG 2 2016
IAC177-MOC199-021230-
VAN BUREN-SCOTLAND-
634 AM CDT TUE AUG 2 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN VAN BUREN AND
SCOTLAND COUNTIES EARLY THIS MORNING...
AT 632 AM CDT...STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP AND
MOVE SLOWLY SOUTHEAST ACROSS THE AREA.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...KEOSAUQUA...MILTON...CANTRIL...RUTLEDGE...SOUTH GORIN...
GRANGER...GREENSBURG...CRAWFORD...ARBELA...MOUNT STERLING...AZEN...
MEMPHIS MEMORIAL AIRPORT...BIBLE GROVE...LEBANON...SPILLMAN MOUND...
SCOTLAND COUNTY FAIRGROUNDS...LACEY KEOSAUQUA STATE PARK...
PROSPECT GROVE AND ETNA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. A FLASH FLOOD WARNING REMAINS IN EFFECT
UNTIL 1130 AM FOR WESTERN SCOTLAND COUNTY. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4059 9235 4060 9218 4076 9218 4075 9194
4030 9195 4030 9235
TIME...MOT...LOC 1132Z 338DEG 9KT 4052 9229
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:42 AM CDT | Special Weather Statement | DVN | Scotland | 63 min |
| Aug 2, 5:30 AM CDT | Flash Flood Warning | DVN | Scotland | 6 hr |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.